Alert archive / Michigan / Gale Watches in 2012
Gale Watch 8, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale watch at Apr 22, 2012, 4:04 PM EDT. It took effect at Apr 23, 2012, 11:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 22, 2012, 4:04 PM EDT (20:04 UTC)
- In effect from
- Apr 23, 2012, 11:00 AM EDT
- Expired
- Apr 23, 2012, 4:06 AM EDT
- In force
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale watch went out at Apr 22, 3:57 PM EDT, 7 minutes earlier.
Area forecast discussion, Apr 22, 3:57 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 PM EDT SUN APR 22 2012
.SYNOPSIS...
ISSUED AT 355 PM EDT SUN APR 22 2012
A STRONG LOW PRESSURE SYSTEM MOVING SLOWLY NORTH ALONG THE EAST
COAST WILL CONTINUE TO PROVIDE BRISK NORTH WINDS WITH DRY
CONDITIONS THROUGH TUESDAY. IT WILL BE MILDER AND NOT AS WINDY ON
WEDNESDAY BUT OUR NEXT CHANCE OF RAIN WILL ALSO ARRIVE.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT)
ISSUED AT 355 PM EDT SUN APR 22 2012
ANOTHER FREEZE IS LIKELY TONIGHT ACROSS THE NRN THIRD OF THE CWFA
BUT A WIDESPREAD FREEZE IS MORE MARGINAL FARTHER SOUTH SINCE WINDS
ARE PROGGED TO STAY UP AND THE MOS THREE HOURLY GUIDANCE VALUES
ARE MOSTLY ABOVE FREEZING. HOWEVER AFTER COORD WITH IWX WILL PLAY
IT SAFE AND ISSUE A FREEZE WARNING AREAWIDE. CLEARING SKIES COULD
ALLOW THE BOUNDARY LAYER TO DECOUPLE DESPITE THE DECENT GRADIENT
IN PLACE.
EVEN THOUGH MOSTLY SUNNY SKIES ARE EXPECTED ON MONDAY... IT WILL
NOT BE A PLEASANT DAY WITH STRONG/DRY NNW WINDS GUSTING UP TO
35-40 MPH.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 355 PM EDT SUN APR 22 2012
MAIN ITEMS OF INTEREST IN THE LONG TERM WILL BE THE SYSTEM EXPECTED
TO MOVE IN MID-WEEK...FROST/FREEZE POTENTIAL LATE WEEK...AND THEN
ANOTHER SYSTEM EXPECTED TO MOVE IN AT SOME POINT NEXT WEEKEND.
THE UPPER LOW THAT IS CURRENTLY TAKING SHAPE TO OUR SOUTH
TODAY...WILL REMAIN JUST EAST OF THE STATE AT THE BEGINNING OF THE
PERIOD ON TUE. THIS LOW IS EXPECTED TO ACCELERATE OUT OF THE AREA
AS ENERGY ROUNDING THE BASE OF THE LOW HELPS TO LIFT IT OUT. WE WILL
SEE A SLOW MODERATION IN TEMPS. CONDITIONS SHOULD REMAIN DRY WITH
THE UPPER TROUGH AXIS SE OF THE AREA.
PCPN CHCS WILL BE ON THE INCREASE ON WED AND CONTINUE INTO WED NIGHT
ACROSS THE AREA. THIS OCCURS AS WE SEE A STRONG UPPER WAVE AROUND
THE UPPER LOW COMPLEX ACROSS ERN CANADA DROP SE INTO THE AREA. AS
THIS DOES SO...WE WILL SEE A SHORT WAVE MOVE IN FROM THE WEST. THE
ENERGY IS EXPECTED TO PHASE...AND AN EVOLVING SRLY LOW LEVEL FLOW
WILL HELP TO ADVECT MOISTURE NORTH FROM THE GULF OF MEXICO. THERE IS
SOME UNCERTAINTY AS TO HOW QUICK THIS MOVES OUT AFTER SEEING A QUICK
PEEK AT THE NEW EURO KEEPING THE WAVE IN UNTIL THU AFTERNOON. WE
HAVE KEPT THU DRY FOR NOW...AND WILL CONTINUE TO MONITOR.
CANADIAN HIGH PRESSURE WILL BUILD BACK IN HERE THEN FOR THE END OF
THE WEEK. NRLY FLOW WILL BRING NEGATIVE H850 TEMPS C BACK IN ACROSS
THE REGION. THIS WILL BRING DRY WEATHER AND COOL DAYS. THIS LOOKS
LIKE ANOTHER SETUP FOR SOME FROST/FREEZE HEADLINES THU AND FRI
NIGHTS.
THE 12Z GFS AND 00Z EURO WERE IN GOOD AGREEMENT IN KEEPING
CONDITIONS DRY THROUGH SAT AND EVEN INTO SAT NIGHT AS THE UPPER
RIDGE AXIS REMAINED WEST OF THE AREA. NEW EURO HAS GOOD CONTINUITY
WITH REGARD TO THE RIDGE AXIS POSITION...HOWEVER IT IS BRINGING IN
PCPN A BIT QUICKER NOW. WE WILL HOLD OFF ON INTRODUCING RAIN INTO
THE SAT FCST FOR NOW...AND HAVE IT BEGINNING ON SUN.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 115 PM EDT SUN APR 22 2012
MAIN ISSUES THAT NEED ATTENTION IN THE TERMINAL FCSTS WILL BE WIND
AND CLOUD TRENDS THROUGH THE PERIOD.
A BAND OF HIGH BASED CU BASED AROUND 6-7K FT IS PRESENT EARLY THIS
AFTERNOON FROM JUST DOWNSTREAM OF SAGINAW BAY...AND EXTENDS TO THE
SRN PORTION OF LAKE MICHIGAN. THIS CU IS LIKELY BEING AIDED BY
MOISTURE COMING IN OFF OF LAKE HURON IN THE NE FLOW COMBINING WITH
A DIURNAL COMPONENT. WE EXPECT THAT THIS WILL DISSIPATE AROUND OR
SHORTLY AFTER SUNSET.
WINDS ARE GUSTING UP TO AROUND 25 KNOTS OR SO THIS AFTERNOON FROM
THE NE. THIS CAN BE EXPECTED TO CONTINUE THROUGH SUNSET ALSO...
BEFORE DIMINISHING. A WIND OF 5 TO 9 KNOTS IS EXPECTED TO REMAIN
UP OUT OF THE NORTH OVERNIGHT. WINDS WILL GET GUSTY ONCE AGAIN ON
MON AFTER 14-15Z AS DIURNAL MIXING TAKES PLACE. WINDS WILL BE A
LITTLE STRONGER ON MON WITH WIND GUSTS OF 30 KNOTS LIKELY. DIURNAL
CUMULUS DEVELOPMENT SHOULD BE LESS ON MON WITHOUT A FLOW DIRECTLY
OFF THE LAKES.
&&
.MARINE...
ISSUED AT 355 PM EDT SUN APR 22 2012
DECIDED TO GO WITH A GALE WATCH FOR MONDAY AFTERNOON THROUGH
TUESDAY AFTERNOON AS THE DEEP EAST COAST LOW BEGINS DRIFTING NWWD
TOWARD THE VICINITY OF LK ONTARIO. THE TIGHTER PRESSURE GRADIENT
ON THE BACK SIDE OF THE LOW WILL BE IMPACTING ERN LK MI DURING
THIS TIME.
A SMALL CRAFT ADVISORY CONTINUES NORTH OF WHITEHALL WHERE NORTH
WINDS OF 25-30 KNOTS ARE CURRENTLY IMPACTING BIG AND LITTLE SABLE
POINTS.
&&
.HYDROLOGY...
ISSUED AT 355 PM EDT SUN APR 22 2012
NO HYDROLOGY CONCERNS. ALL RIVERS ARE BELOW BANKFULL AND DRY WEATHER
IS FORECAST THROUGH TUESDAY. QPF FOR MID WEEK LOOKS TO BE UNDER
ONE HALF INCH.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FREEZE WARNING FROM 2 AM TO 9 AM EDT MONDAY FOR MIZ037>040-
043>046-050>052-056>059-064>067-071>074.
LM...GALE WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR
LMZ844>849.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT MONDAY FOR LMZ848-849.
&&
SYNOPSIS...MEADE
SHORT TERM...MEADE
LONG TERM...NJJ
AVIATION...NJJ
HYDROLOGY...MEADE
MARINE...MEADEHazardous weather outlook, Apr 22, 5:26 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 526 AM EDT SUN APR 22 2012 MIZ037>040-043>046-050>052-056>059-064>067-071>074-230930- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 526 AM EDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT FREEZING TEMPERATURES ARE EXPECTED AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ844>849-230930- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 526 AM EDT SUN APR 22 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTH GALES TO 35 KNOTS ARE POSSIBLE MONDAY. OSTUNO
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:07 AM EDT | Small Craft Advisory | GRR | 30 hr | |
| Apr 22, 3:59 PM EDT | Freeze Warning | GRR | Allegan, Barry, Calhoun, Clare, Clinton, Eaton and 17 more | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.